Revista Matemática Iberoamericana

Full-Text PDF (441 KB) | Metadata | Table of Contents | RMI summary
Volume 31, Issue 3, 2015, pp. 811–840
DOI: 10.4171/RMI/855

Published online: 2015-10-29

Fibered spherical 3-orbifolds

Mattia Mecchia[1] and Andrea Seppi[2]

(1) Università degli Studi di Trieste, Italy
(2) Università degli Studi di Pavia, Italy

In the early 1930s, Seifert and Threlfall classified up to conjugacy the finite subgroups of SO(4), which gives an algebraic classification of orientable spherical 3-orbifolds. For the most part, spherical 3-orbifolds are Seifert fibered. The underlying topological space and singular set of non-fibered spherical 3-orbifolds were described by Dunbar. In this paper we deal with the fibered case and in particular we give explicit formulae relating the finite subgroups of SO(4) with the invariants of the corresponding fibered 3-orbifolds. This allows us to deduce directly from the algebraic classification topological properties of spherical 3-orbifolds.

Keywords: Spherical 3-orbifolds, Seifert fibrations, finite subgroups of SO(4)

Mecchia Mattia, Seppi Andrea: Fibered spherical 3-orbifolds. Rev. Mat. Iberoamericana 31 (2015), 811-840. doi: 10.4171/RMI/855